Lubomir P. Markov

Lubomir P. Markov

Professor of Mathematics
Office: Garner Hall 204
Phone: 305-899-3360
lmarkov@barry.edu

Education

  • PH.D. and M.A in Mathematics, University of South Florida
  • M.A. in Mathematics, Sofia University

Courses

  • Preparatory Mathematics I, III  (MAT 091, 095)
  • Precalculus for Business  (MAT 108)
  • Precalculus I and II  (MAT 109, 110)
  • Calculus I, II, III  (MAT 211, 212, 213)
  • History and Philosophy of Science  (MAT/PHY 240)
  • Advanced Calculus I and II  (MAT 310, 311)
  • Differential Equations  (MAT 314)
  • Introduction to Complex Analysis  (MAT 416)
  • Probability Theory  (MAT 451)
  • Undergraduate Math Seminar  (MAT 487)

Research Interests

  • Classical analysis and theory of functions
  • Number theory
  • Geometry of Banach and Hilbert spaces
  • Differential equations in abstract spaces
  • Euclidean geometry

Membership In Professional Organizations

  • American Mathematical Society
  • Mathematical Association of America
  • Union of Bulgarian Mathematicians
  • Florida Academy of Sciences
  • Pi Mu Epsilon Honorary Society for Mathematics

Selected Publications

  • L. Markov, Two short proofs of the formula Σ 1/(2n+1)^2= π^2/8, accepted; to appear in “The Mathematical Gazette”, The Mathematical Association (UK), March 2022
  • L. Markov, Several results concerning the Barnes G-function, a cosecant integral, and some other special functions, accepted; to appear in “Studies in Computational Intelligence”, Springer Verlag, 2021
  • L. Markov, A functional expansion and a new set of rapidly converging series involving zeta values, Stud. Comput. Intelligence 793 (2019), Springer Verlag, pp. 267-276.
  • L. Markov, Some results involving Euler-type integrals and dilogarithm values, Stud. Comput. Intelligence 728 (2018), Springer Verlag, pp. 123-130.
  • L. Markov, Revisiting the infinite surface area of Gabriel’s horn, Forum Geometricorum 18 (2018), pp. 45 – 46.
  • L. Markov, Further results of mean-value type in C and R, Stud. Comput. Intelligence 681 (2017), Springer Verlag, pp. 127-133.
  • Li Zhou and L. Markov, Recurrent proofs of the irrationality of certain trigonometric values, American Math. Monthly 117 (2010), pp. 360 – 362.
  • L. Markov, Heronian triangles whose areas are integer multiples of their perimeters, Forum Geometricorum 7 (2007), pp. 114 – 121.
  • L. Markov, Pythagorean triples and the problem A=mP for triangles, Math. Magazine 79 (2006), pp. 114 – 121.
  • A.G. Kartsatos and L. Markov, An L2-approach to second-order nonlinear functional evolution involving m-accretive operators in Banach spaces, J. Diff. Int. Equations 14 (2001), pp. 833—866.
  • M. Tanushev and L. Markov, Spiridon Ganev, in the book “Bulgarian Mathematicians”, Sofia, 1987, pp. 55 – 58.

Awards

  • The Distinguished Teaching Award of the Mathematical Association of America for the State of Florida, 2006